Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 145, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 11, 2001, 4:00 PM CDT for Tangipahoa Parish, Louisiana. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 11, 2001, 4:00 PM CDT (21:00 UTC)
- Expired
- Aug 11, 2001, 5:00 PM CDT
- In force
- 60 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Tangipahoa Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1620 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 872 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
414 WUUS54 KLIX 112104 SVRNEW LAC105-112200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 400 PM CDT SAT AUG 11 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA * UNTIL 500 PM CDT * AT 355 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTH OF WILMER...MOVING SOUTHWEST AROUND 5 MPH. THIS IS A DANGEROUS STORM...STAY INDOORS AWAY FROM WINDOWS. DAMAGING WINDS AND TORRENTIAL RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CAN CAUSE TORNADOES WITH LITTLE WARNING. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 2:30 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 11, 2:30 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR FFA NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 230 PM CDT SAT AUG 11 2001 ...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR ST. TAMMANY PARISH AND HANCOCK COUNTY... GIVEN THE ACTIVE WX MOVING IN CORRELATED WITH WORKSTATION PROBLEMS...WILL BE VERY SHORT THIS DISCUSSION. EXPECT SCT TO NUMEROUS CONVECTION TO ENGULF MOST OF THE FORECAST AREA LATER THIS AFTERNOON AS THE UPPER LEVEL FEATURE PUSHES TOWARD THE GULF COAST. LITTLE CHANGE THEN EXPECTED THROUGH SUN WITH A VERY WET PATTERN CONTINUING. UPPER LEVEL FLOW SHOULD CHANGE LITTLE PAST SUN WITH A TROF HANGING OVER THE EASTERN STATES COUPLED WITH WEAK RIDGING OVER THE SW SECTIONS. OVERALL...FORECAST PRETTY CONSISTENT. PRELIM NUMBERS... MCB 72/88/73/90 5756 BTR 75/88/75/90 4756 MSY 76/89/76/91 5756 GPT 75/88/75/90 5756 .NEW...NONE LA...FFA LAZ040. MS...FFA MSZ080. 09
In the hours before
Special weather statement, Aug 11, 11:00 AM CDT, 5 hours before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-120000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT SAT AUG 11 2001 .SYNOPSIS... A WARM AND UNSTABLE AIRMASS WILL REMAIN ENTRENCHED ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THROUGH TONIGHT AS AN UPPER AIR DISTURBANCE DROPS INTO THE CENTRAL GULF COAST REGION LATER TODAY. .THUNDERSTORMS... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE FORECAST AREA LATER TODAY AND CONTINUING THROUGH THE EVENING HOURS. THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL ALONG WITH FREQUENT LIGHTNING AND STRONG GUSTY OUTFLOW WINDS. SEVERE THUNDERSTORMS THOUGH ARE NOT LIKELY. .HEAVY RAIN... LOCALIZED STREET FLOODING IN URBAN AND LOW LYING AREAS CAN BE EXPECTED WITH THESE THUNDERSTORMS. RAINFALL RATES AROUND TWO INCHES PER HOUR WILL BE POSSIBLE WITH LOCALIZED RAINFALL RATES NEAR FOUR INCHES PER HOUR POSSIBLE WITH THE HEAVIER RAINS. .ACTIONS... EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR AREAS WHERE DRAINAGE IS SLOW AND LOCALIZED FLOODING OFTEN OCCURS. OTHERWISE...NO FURTHER ACTIONS SHOULD BE NECESSARY AT THIS TIME. FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS SHOULD BE LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 5:00 PM CDT | Severe Thunderstorm Warning | LIX | Tangipahoa | 60 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.